Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Capacity convergence results and applications
to a Berstein-Markov inequality

Authors: T. Bloom and N. Levenberg
Journal: Trans. Amer. Math. Soc. 351 (1999), 4753-4767
MSC (1991): Primary 31C15, 32F05, 41A17
Published electronically: August 25, 1999
MathSciNet review: 1695017
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Given a sequence $\{E_{j}\}$ of Borel subsets of a given non-pluripolar Borel set $E$ in the unit ball $B$ in $\mathbf{C}^{N}$ with $E \subset \subset B$, we show that the relative capacities $C(E_{j})$ converge to $C(E)$ if and only if the relative (global) extremal functions $u_{E_{j}}^{*}$ ($V_{E_{j}}^{*}$) converge pointwise to $u_{E}^{*}$ ($V_{E}^{*}$). This is used to prove a sufficient mass-density condition on a finite positive Borel measure with compact support $K$ in $\mathbf{C}^{N}$ guaranteeing that the pair $(K,\mu )$ satisfy a Bernstein-Markov inequality. This implies that the $L^{2}-$orthonormal polynomials associated to $\mu $ may be used to recover the global extremal function $V_{K}^{*}$.

References [Enhancements On Off] (What's this?)

  • [AT] H. Alexander and B. A. Taylor, Comparison of two capacities in $\mathbf{C}^{N}$, Math. Zeitschrift 186 (1984), 407-417. MR 85k:32034
  • [A] A. Ancona, Sur une conjecture concernant la capacite et l'effilement, Theorie du Potential, Orsay, Lecture Notes in Mathematics (Springer-Verlag) 1096 (1983) 34-68. MR 88f:31006
  • [BT1] E. Bedford and B. A. Taylor, A new capacity for plurisubharmonic functions, Acta Math. 149 (1982), 1-40. MR 84d:32024
  • [BT2] E. Bedford and B. A. Taylor, Plurisubharmonic functions with logarithmic singularities, Annales de l'Institut Fourier (Grenoble) 38 (1988), 133-171. MR 90f:32016
  • [Bl1] T. Bloom, Orthogonal polynomials in $\mathbf{C}^{N}$, Indiana Univ. Math. Journal 46 (1997), No. 2, 427-452. MR 98j:32006
  • [Bl2] T. Bloom, Some applications of the Robin function to multivariable approximation theory, J. Approx. Theory 92 (1998), 1-21. MR 98k:32021
  • [BBCL] T. Bloom, L. Bos, C. Christensen, N. Levenberg, Polynomial interpolation of holomorphic functions in $\mathbf{C}$ and $\mathbf{C}^{N}$, Rocky Mtn. J. of Math. 22 #2 (1992), 441-470. MR 93i:32016
  • [C] D. Coman, Integration by parts for currents and applications to the relative capacity and Lelong numbers, to appear in Mathematica 39 (62), Academie Roumaine, Filiale de Cluj-Napoca, 1997. MR 99c:32006
  • [FS] J.-E. Fornaess and B. Stensones, Lectures on Counterexamples in Several Complex Variables, Princeton University Press, 1987. MR 88f:32001
  • [K] M. Klimek, Pluripotential Theory, Clarendon Press, Oxford, 1991. MR 93h:32021
  • [Ko] S. Kolodziej, The complex Monge-Ampere equation, Acta Math. 180 (1998), 69-117. CMP 98:13
  • [L] N. Levenberg, Monge-Ampere measures associated to extremal plurisubharmonic functions in $\mathbf{C}^{N}$, Transactions of the AMS 289 (1985), No. 1, 333-343. MR 86i:32030
  • [ST] H. Stahl and V. Totik, General Orthogonal Polynomials, Cambridge University Press, Cambridge, 1992. MR 93d:42029
  • [TZ] Nguyen Thanh Van and A. Zeriahi, Familles de polynômes presque partout borneés, Bull. Sci. Math. 107 (1983), 81-91. MR 85b:32026
  • [U] J. Ullman, On the regular behaviour of orthogonal polynomials, Proc. London Math. Soc. 24 (1972), 119-148. MR 45:809
  • [X] Y. Xing, Continuity of the complex Monge-Ampere operator, Proc. A. M. S. 124 #2 (1996), 457-467. MR 96d:32015
  • [Z] A. Zeriahi, Capacité, constante de Cebysev et polynômes orthogonaux associés a un compact de $\mathbf{C}^{n}$, Bull. Sci. Math. (2) 109 (1985), 325-335. MR 87h:32039

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 31C15, 32F05, 41A17

Retrieve articles in all journals with MSC (1991): 31C15, 32F05, 41A17

Additional Information

T. Bloom
Affiliation: Department of Mathematics, University of Toronto, Toronto, Ontario M5S 3G3, Canada

N. Levenberg
Affiliation: Department of Mathematics, University of Auckland, Private Bag 92019, Auckland, New Zealand

Received by editor(s): February 11, 1998
Received by editor(s) in revised form: March 5, 1999
Published electronically: August 25, 1999
Article copyright: © Copyright 1999 American Mathematical Society

American Mathematical Society